Oct 23, 2011 - 2:35 pm
My sister was having progressive weakness of her left side and some balance issues. She just completed her 6 weeks radiation. The docs were debating steroids but because we heard so many negative things about them we were reluctant. My sister is such a strong person. She is willing to endure a lot and never complains.
Well one afternoon, I had enough. My darling sister was trying to do her morning jog but she kept telling me that she felt like she was running crooked, that her left side felt "dead". I brought her to the ER, where a CT head and MRI brain with and without contrast was performed. It shows a huge collection of fluid 6cmx7cmx6cm that is compressing her brain and causing a 9mm midline shift from right to left. She was put on dexamathasone immediately. We were also told that she will need to have drain and a reservoir to prevent reaccummulation.
Anybody else had this happens? Her NO tells me that she will feel better once the drain is in. One positive thing about this is that it is not the tumor growing back and causing all the swelling. As long as it is not the ^%*&^%*^% tumor, we are ok.
She is right now at Panara bread typing her PhD dissertation, looking hot in her pink high heels and her long wig, as if nothing in the world is wrong. The scans are ugly. I think youth is incredible.
Within 24 hours, she could play the piano again. Call the steroids dangerous if you want, it is in our case a savior drug. It is medically giving us time before the drain.
I will keep you posted.